Forum

× click the New Topic button to post

How long will I have side effects from tur surgery

10 years 8 months ago #24520 by Patricia
"angry bladder"......thats chemical cystitis
Anticholinergic drugs can help improve bladder contraction and emptying. Possible side effects include slowed heart rate, low blood pressure, increased thirst, and constipation.
Muscle relaxants (such as diazepam) and alpha 1-blockers (prazosin) may be used to reduce the strong urge to urinate or need to urinate frequently.
Surgery is rarely performed unless a person has severe urinary retention or significant blood in the urine.


Avoid fluids that irritate the bladder such as alcohol, citrus juices, and caffeine
call your doctor back.........Pat

Please Log in or Create an account to join the conversation.

10 years 8 months ago #24519 by Moonerj
Hi Dan
Welcome to ABCS.
After my 3rd TURB, which I also had Mitomycin C, I had similar problems with constant urinating every hour to 1 1/2 hours. Made it difficult to sleep at night, and driving any distant was very difficult. This lasted for about 5 weeks. I do not know what caused it maybe the mitomycin C.
I thought it was an infection, but I had that checked and no infection.
I know the pain and aggravation you are having, and I wish I had an answer for you. My Uro told me it was normal, after 3 TURBS and 12 BCG treatments for my bladder to be inflamed. I am now 16 months cancer free, so a little pain I can handle to keep cancer free.
If I were you I would have my urine checked for a bladder infection, just to be save.
I wish you all the best,
Jack

TA Grade 1
3 Turbts
30 BCG Treatments
Cancer Free since Nov 2007

Please Log in or Create an account to join the conversation.

10 years 8 months ago #24516 by spinook
Hello,

Just discovered this site and wanted to find similar experiences. I was diagonosed with superficial bladder cancer in late December 2008. Blood and clots in urine for one week. No pain; no other problems. After a week of tests (culture, CT scan, and Cysto) my doctor scheduled a TUR sugery for Jan. 23, 2009. I'm 62, always healthy and no other problems. Surgery went smoothly and Mitomycin C was used for an hour after surgery.
Had the surgery on a Friday and returned to work the following Monday. The side effects I experienced were frequent and very urgent urination and slight pain on urination which passed quickly. Also the chills and goosebumps while urinating.
I was expecting these to last a few weeks but I seven weeks out now and still can't go an hour without urinating. Sometimes I have to go every 10 minutes or so. Have tried Vesticare and Detrol to ease the spasms but to no avail.
My doctor did another Cysto this past week. No new tumor growth but the bladder is inflamed and swollen. Nurse described it as an "angry bladder."
They say that sometimes the recovery time just takes longer in some people and that the mitomycin is probably to blame for the inflamation.
What I'm wondering is if anyone else here has had a longer than normal recovery period. It's really annoying having to go as frequently as I do and is really limiting. Thanks in advance for any input.

Dan

Please Log in or Create an account to join the conversation.

  • Not Allowed: to create new topic.
  • Not Allowed: to reply.
  • Not Allowed: to add Files.
  • Not Allowed: to edit your message.
Moderators: Cynthiaeddieksara.anne

Users

Total Online: 2 Users and 1579 Guests 
Jessica0927's AvatarJessica0927, Shacky73's AvatarShacky73

Legend: Site Administrator Global Moderator User Banned

Statistics

Today Total Opened: 0 Today Total Answered: 0 Latest User: trackers
Yesterday Total Opened: 1 Yesterday Total Answered: 3
Total Posts: 53015 Total Subjects: 6910 Total Users: 8503
Powered by Kunena Forum